MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Model Number Z339H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the lot number? what is the status of the return sample?.
 
Event or Problem Description
It was reported that a patient underwent an open hiatal hernia procedure on (b)(6) 2021 and suture was used.During the procedure the suture broke.It is unknown what was being done at the time of the suture breakage.Another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/21/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: visual analysis of the returned product revealed that one suture product code z339 was received to ethicon inc for evaluation.Upon visual inspection of the returned sample, the suture was received cutted, damages at the surface, in addition, the ends were observed with stress.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.The product code z339 contains absorbable suture, as the sample was received open, the time of exposed to the environment could not be determined and functional test cannot be performed.The manufacturing records couldn't be reviewed as the batch number is unknown.The condition of the sample received indicates improper handling of the device.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
PDSII VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12353879
Report Number2210968-2021-07592
Device Sequence Number19711851
Product Code NEW
UDI-Device Identifier10705031060609
UDI-Public10705031060609
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZ339H
Device Catalogue NumberZ339H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/21/2021
Patient Sequence Number1